Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 317, NWS Norman, OK

June 13, 2021Jackson County, Tillman County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2021, 3:16 PM CDT for Jackson County, Tillman County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 3:16 PM CDT (20:16 UTC)
Expired
Jun 13, 2021, 4:15 PM CDT
In force
59 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Jackson County, OK, Tillman County, OK

The radar

The Altus AFB radar (KFDR), 37 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -247 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-247 m²/s²
0-3 km storm-relative helicity
-150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

351 
WUUS54 KOUN 132016
SVROUN
OKC065-141-132115-
/O.NEW.KOUN.SV.W.0317.210613T2016Z-210613T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
316 PM CDT Sun Jun 13 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Jackson County in southwestern Oklahoma...
  Northwestern Tillman County in southwestern Oklahoma...

* Until 415 PM CDT.

* At 316 PM CDT, a severe thunderstorm was located near Altus, moving
  southeast at 15 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Altus, Tipton, Elmer, Friendship, Altus Air Force Base, Humphreys
  and Hess.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3472 9925 3453 9904 3442 9933 3449 9939
      3463 9944
TIME...MOT...LOC 2016Z 327DEG 14KT 3464 9935 

HAIL...0.88IN
WIND...60MPH
 
$$

03
1 follow-up statement
243 
WWUS54 KOUN 132045
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
345 PM CDT Sun Jun 13 2021

OKC065-141-132115-
/O.CON.KOUN.SV.W.0317.000000T0000Z-210613T2115Z/
Jackson OK-Tillman OK-
345 PM CDT Sun Jun 13 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN JACKSON AND NORTHWESTERN TILLMAN COUNTIES...

At 345 PM CDT, a severe thunderstorm was located near Altus Air Force
Base, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Altus, Tipton, Friendship, Altus Air Force Base, Humphreys and Hess. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3472 9925 3453 9904 3443 9931 3466 9938
TIME...MOT...LOC 2045Z 303DEG 12KT 3464 9927 

HAIL...0.88IN
WIND...60MPH
 
$$

MAD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:48 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 13, 1:48 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Norman OK
148 PM CDT Sun Jun 13 2021

...New SHORT TERM, LONG TERM...

.UPDATE...
Issued at 1030 AM CDT Sun Jun 13 2021

Currently, an MCV associated with a mid-level shortwave embedded
within a larger scale ridge is moving through parts of western OK
and western north TX. These storms could produce some gusty winds
and some small hail. Cloud cover should linger across most of the
area, which will help to keep temperatures cooler than originally
anticipated. Updated PoPs across the aforementioned area to
reflect these showers.

Bunker

&&

.SHORT TERM...
(This evening through Monday)
Issued at 142 PM CDT Sun Jun 13 2021

A Heat Advisory is now in effect through tonight across portions
of central and southeast OK. Try to limit outdoor activity, if at
all possible and drink plenty of water if outdoor activities
cannot be avoided.

Additional storms are possible attendant to the ongoing MCV that
is traversing western OK currently. Later this afternoon, isolated
storms could form along a boundary that is currently situated NW
to SE from near Fairview, to OKC, and into south-central OK. As
heating continues this afternoon, steep mid-level lapse rates will
foster surface-based CAPE upwards of 3000-4000 J/kg. With weak
deep-layer shear, pulse convection will be the primary convective
mode for any storm development this afternoon and evening.

Bunker

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 142 PM CDT Sun Jun 13 2021

A broad, mid-level ridge will continue to build across the Desert
Southwest and vicinity throughout next week. This ridge will
attempt to break down by late next week into the weekend. Medium
range models are hinting at the potential for a shortwave trough
moving through the Southern Plains that could bring chances for
showers and storms next weekend.

With the aforementioned mid-level ridge positioned just upstream
of the Southern Plains, above normal temperatures are expected
throughout the area for most of the period. Dewpoints, however,
will feel a little drier relative to the last week as they are
forecasted to be in the mid 60s all week. Nevertheless, heat will
be the primary concern in the long term, so be weather aware!

Bunker

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sun Jun 13 2021

A few showers and thunderstorms are expected later today near LAW
and SPS. They can't be ruled out for OKC/OUN and amendments may be
necessary there after 21Z or so. In addition, MVFR cigs will
briefly impact OKC/OUN for the next couple of hours. Winds will
generally remain ESE around 10 to 15 kt for most terminals.

&&

.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  92  68  93 /  20   0   0   0
Hobart OK         70  95  69  96 /  20   0   0   0
Wichita Falls TX  71  94  70  95 /  30   0   0   0
Gage OK           67  94  69  95 /   0   0  10   0
Ponca City OK     64  93  67  94 /   0   0   0   0
Durant OK         71  93  70  94 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 1 AM CDT Monday for OKZ028>032-040>043-
     046>048-050>052.

TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...03
Hazardous weather outlook, Jun 13, 11:35 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1135 AM CDT Sun Jun 13 2021

OKZ004>048-050>052-TXZ083>090-141645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1135 AM CDT Sun Jun 13 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms will likely redevelop across portions of western and
southwestern Oklahoma later this afternoon, and then move into
north Texas this evening. A few severe thunderstorms will be
possible, with hail up to the size of quarters and wind gusts
up to 60 mph. Localized heavy rainfall may also result in minor
flooding.

.Heat:
Heat index values will climb to between 100 and 105 degrees across
western north Texas and portions of southern Oklahoma this
afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Chances for thunderstorms return to parts of northern Oklahoma late
Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 13, 12:45 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1245 PM CDT Sun Jun 13 2021

OKZ034-131815-
Greer OK-
1245 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 115 PM
CDT...

AT 1240 PM CDT, a strong thunderstorm was located near Mangum, moving
southeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Mangum and Granite.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3493 9963 3501 9956 3495 9935 3479 9950
TIME...MOT...LOC 1740Z 300DEG 12KT 3492 9951

JP
Special weather statement, Jun 13, 1:18 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
118 PM CDT Sun Jun 13 2021

OKZ034-131845-
Greer OK-
118 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 145 PM
CDT...

AT 112 PM CDT, a strong thunderstorm was located 5 miles northwest of
Mangum, moving southeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...

Locations impacted include...
Mangum, Hester and southern Altus-Lugert Lake.

LAT...LON 3492 9966 3500 9964 3502 9958 3492 9930
      3476 9946
TIME...MOT...LOC 1812Z 311DEG 25KT 3494 9955

JP
Local storm report, Jun 13, 2:01 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
201 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND DMG     MANGUM                  34.87N 99.50W
06/13/2021                   GREER              OK   PUBLIC

            LARGE TREES DOWNED. EST. 60 TO 65 MPH.

&&

RB
Local storm report, Jun 13, 2:53 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
253 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     FLOOD            1 N MANGUM              34.89N 99.50W
06/13/2021                   GREER              OK   PUBLIC

            RIVER/CREEK OVERFLOWING.

&&

RCB
Local storm report, Jun 13, 2:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
254 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FLASH FLOOD      2 W MANGUM              34.88N 99.54W
06/13/2021                   GREER              OK   EMERGENCY MNGR

            REPORT OF HIGHWAY 9 JUST WEST OF MANGUM,
            COMPLETED FLOODED.

&&

RCB
Local storm report, Jun 13, 2:58 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND DMG     MANGUM                  34.88N 99.50W
06/13/2021                   GREER              OK   EMERGENCY MNGR

            TELEPHONE LINES ARE INOPERABLE FROM STORMS
            EARLIER IN THE DAY.

&&

RCB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:59 AM CDTSpecial Weather StatementOUNRoger Mills46 min
Jun 13, 3:42 AM CDTSpecial Weather StatementOUNBeckham, Custer, Greer, Harmon, Jackson, Roger Mills and 1 more48 min
Jun 13, 5:33 AM CDTSpecial Weather StatementOUNCaddo, Comanche27 min
Jun 13, 7:16 AM CDTSpecial Weather StatementOUNCleveland29 min
Jun 13, 10:33 AM CDTSpecial Weather StatementOUNGreer27 min
Jun 13, 10:45 AM CDTSevere Thunderstorm WarningOUNGreer, Harmon45 min
Jun 13, 11:33 AM CDTSevere Thunderstorm WarningOUNGreer42 min
Jun 13, 12:04 PM CDTAreal Flood AdvisoryOUNGreer3 hr
Jun 13, 12:14 PM CDTSpecial Weather StatementOUNGreer31 min
Jun 13, 12:21 PM CDTSpecial Weather StatementOUNGreer24 min
Jun 13, 12:42 PM CDTFlash Flood WarningOUNGreer4 hr
Jun 13, 12:45 PM CDTSpecial Weather StatementOUNGreer30 min
Jun 13, 1:11 PM CDTHeat AdvisoryOUNAtoka, Bryan, Carter, Cleveland, Coal, Garvin and 9 more9 hr
Jun 13, 1:18 PM CDTSpecial Weather StatementOUNGreer27 min
Jun 13, 1:21 PM CDTSevere Thunderstorm WarningOUNGreer39 min
Jun 13, 1:57 PM CDTSevere Thunderstorm WarningOUNGreer48 min
Jun 13, 2:40 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson65 min
Jun 13, 4:03 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman42 min
Jun 13, 4:07 PM CDTSpecial Weather StatementOUNMcClain23 min
Jun 13, 4:24 PM CDTSpecial Weather StatementOUNMcClain36 min
Jun 13, 4:31 PM CDTSpecial Weather StatementOUNStephens29 min
Jun 13, 4:44 PM CDTAreal Flood WarningOUNGreer2 hr
Jun 13, 4:46 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman44 min
Jun 13, 4:56 PM CDTSpecial Weather StatementOUNGrady34 min
Jun 13, 5:06 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady39 min
Jun 13, 5:25 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman50 min
Jun 13, 5:34 PM CDTRiver Flood WarningOUNGreer, Jackson2 hr
Jun 13, 5:42 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady33 min
Jun 13, 5:54 PM CDTSpecial Weather StatementOUNGarvin36 min
Jun 13, 6:03 PM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain, Stephens42 min
Jun 13, 6:07 PM CDTSevere Thunderstorm WarningOUNBlaine, Kingfisher53 min
Jun 13, 6:11 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian36 min
Jun 13, 6:19 PM CDTSpecial Weather StatementOUNBlaine26 min
Jun 13, 6:25 PM CDTSpecial Weather StatementOUNCanadian35 min
Jun 13, 6:38 PM CDTAreal Flood AdvisoryOUNGarvin, Grady, Stephens3 hr
Jun 13, 6:39 PM CDTSevere Thunderstorm WarningOUNGrady, Stephens51 min
Jun 13, 6:43 PM CDTSpecial Weather StatementOUNMurray32 min
Jun 13, 6:46 PM CDTSevere Thunderstorm WarningOUNBlaine, Major44 min
Jun 13, 6:50 PM CDTSpecial Weather StatementOUNGrady25 min
Jun 13, 6:56 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady49 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.